| Model Number |
ZXW150 |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the non-preloaded intraocular lens (iol) was implanted and the surgeon noticed that there was something on the lens.The surgeon was not sure if it was a scratch or not.Through follow-up, it was indicated that the lens was removed and replaced with another johnson and johnson iol during the same procedure.There was no patient injury.No medical or surgical interventions were indicated.The patient is doing well post-surgery.No further information was provided.
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: jun 2, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: the suspect iol was received and forwarded to eag laboratory for ftir testing of the substance on the lens.The results returned found the material to be ovd residue; therefore, the iol was cleaned and visual inspection found a scratch and an edge chip on the iol.No further evaluation was performed.The complaint issue cosmetic issues were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.Conclusion: as a result of the investigation the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.